Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 27, 2005, 3:14 PM EDT for Steuben County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 27, 2005, 3:14 PM EDT (19:14 UTC)
- Expired
- May 27, 2005, 3:45 PM EDT
- In force
- 31 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
County Steuben County, NY
The radar
The Binghamton radar (KBGM), 115 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 2:25 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 2:59 PM EDT, 15 minutes earlier.
Area forecast discussion, May 27, 2:59 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 259 PM EDT FRI MAY 27 2005 .SHORT TERM (TODAY - SATURDAY)... COLD FRONT SLIDING THROUGH REGION THIS EVENING. THUNDERSTORMS BREAKING OUT AHEAD OF FRONT ARE FORMING IN AN ATMOSPHERE WITH A RATHER LOW FREEZING LEVEL (7500 FEET). HENCE POTENTIAL FOR HAIL FORMATION IS MUCH HIGHER THAN NORMAL. THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE UNTIL AROUND SUNSET WHEN ATMOSPHERE STABILIZES. SFC TROF APPROACHES FROM WEST ON SATURDAY AS UPPER LOW SETTLES OVERHEAD ONCE MORE. EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH AFTERNOON HEATING. GIVEN OMEGA LIFT OVERNIGHT COULD NOT REMOVE POPS ENTIRELY...SO WENT CHC POP ALL AREAS FOR ISOLATED SHOWERS. ON SUNDAY THE UPPER LOW IS FIRMLY IN PLACE. GIVEN COLD POOL ALOFT IT SEEMS MOS TEMP PROGS ARE TOO OPTIMISTIC. FORECASTED BELOW GUIDANCE AS ANY DIURNAL HEATING WILL HAVE TO CONTEND WITH CU/SCU FORMATION AND POSSIBLY ADDITIONAL SHOWER ACTIVITY. DJP && .LONG TERM (SUN NIGHT - FRIDAY)... CONFIDENCE DURING THE EXTENDED PERIOD REMAINS LOW DUE TO INCONSISTENCIES AMONG MODELS AND SUBSEQUENT RUNS. MEAN TROF WILL REMAIN OVER THE NORTHEAST THROUGH THE EARLY PART OF NEXT WEEK, FOLLOWED BY A BUILDING RIDGE. WILL CONTINUE WITH DIURNALLY INDUCED SHOWERS SUNDAY EVENING AND MONDAY AFTERNOON. WILL INCLUDE CHC POPS ON TUE AS GFS IS INDICATING A SFC LOW WILL MOVE FROM THE MID ATLANTIC REGION INTO THE NORTHEAST. BOTH THE CANADIAN AND ECMWF ARE MUCH WEAKER WITH THIS FEATURE AND INDICATE NO PHASING WITH WEAK IMPULSE EXITING OFF THE MID ATLANTIC COAST. REMAINDER OF EXTENDED LOOKS DRY FOR NOW WITH UPPER LEVEL RIDGING AND SFC HIGH PRESSURE IN VCNTY. STAYED CLOSE TO HPC GUIDANCE, EXCEPT LOWERED POPS ON TUE INTO CHC CATEGORY. RRM && .AVIATION (27/18Z - 28/18Z)... SCT/BKN CONDITIONS WILL PERSIST INTO THE EARLY EVENING HOURS WITH CIGS AROUND 5K FT. SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH LATE AFTERNOON WITH BRIEF MVFR CONDITIONS POSSIBLE IN ANY TSRA. TSRA ARE MOST LIKELY AT (ELM/ITH/BGM/AVP). BY EARLY EVENING SKIES WILL BECOME SCATTERED AT 5-7K FT AND CONTINUE UNTIL END OF FORECAST PERIOD. RRM && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...SEVERE TSTORM WATCH UNTIL 9 PM NYC007-015-017-023-025-077- 097-099-101-105-107-109-123 .PA...SEVERE TSTORM WATCH UNTIL 9 PM...ALL COUNTIES
Hazardous weather outlook, May 27, 2:30 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BINGHAMTON NY 230 PM EDT FRI MAY 27 2005 NYZ005-009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040- 043-044-047-048-072-280800- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN CAYUGA NY- NORTHERN ONEIDA NY-NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA- SCHUYLER NY-SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY- SOUTHERN WAYNE PA-STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY- TOMPKINS NY-WYOMING PA-YATES NY- 230 PM EDT FRI MAY 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL WITH DIAMETERS OF UP TO 1 INCH... AND ISOLATED WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN SATURDAY AFTERNOON AND EARLY EVENING. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. MSE
In the hours before
Special weather statement, May 27, 2:08 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 208 PM EDT FRI MAY 27 2005 NYZ024-055-271900- CHEMUNG NY-TIOGA NY- 208 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR WEST ELMIRA...OR ABOUT 4 MILES SOUTH OF BIG FLATS...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... ELMIRA AT 215 PM. HORSEHEADS AT 220 PM. BREESPORT AT 225 PM. ERIN AT 230 PM. SWARTWOOD AND LOCKWOOD AT 235 PM. VAN ETTEN AT 240 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, May 27, 2:28 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 228 PM EDT FRI MAY 27 2005 NYZ022-271930- STEUBEN NY- 228 PM EDT FRI MAY 27 2005 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR HORNELL...MOVING EAST AT 20 MPH. THE THUNDERSTORM WILL BE NEAR... JASPER AT 235 PM. WOODHULL AT 245 PM. CAMERON AT 250 PM. CAMERON MILLS AT 255 PM. RISINGVILLE AT 300 PM. THURSTON AT 305 PM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, May 27, 2:37 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 237 PM EDT FRI MAY 27 2005 NYZ015-016-022>025-044>046-055>057-062-PAZ038>040-043-044-047-048- 072-280100- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-NORTHERN WAYNE PA-OTSEGO NY-PIKE PA- SCHUYLER NY-SENECA NY-SOUTHERN WAYNE PA-STEUBEN NY-SULLIVAN NY- SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-WYOMING PA-YATES NY- 237 PM EDT FRI MAY 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR A LARGE PART OF CENTRAL NEW YORK AND ALL OF NORTHEAST PENNSYLVANIA... THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES IN NEW YORK. BROOME CHEMUNG CHENANGO CORTLAND DELAWARE OTSEGO SCHUYLER SENECA STEUBEN SULLIVAN TIOGA TOMPKINS YATES AND IN NORTHEAST PENNSYLVANIA. BRADFORD LACKAWANNA LUZERNE PIKE SUSQUEHANNA WAYNE WYOMING SCATTERED THUNDERSTORMS THAT WERE ACROSS NORTH CENTRAL PENNSYLVANIA AND SOUTHWESTERN NEW YORK THIS AFTERNOON ARE EXPECTED TO MOVE NORTH AND EAST ACROSS THE WATCH AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. THE PRIMARY THREAT FROM ANY THUNDERSTORM IN THE WATCH AREA IS LARGE HAIL. THERE IS ALSO A CHANCE FOR DAMAGING WIND GUSTS. A SEVERE THUNDERSTORM WATCH MEANS THAT THE POTENTIAL EXISTS FOR THUNDERSTORMS TO CONTAIN LARGE DAMAGING HAIL AND HIGH WINDS IN EXCESS OF 57 MPH IN AND CLOSE TO THE WATCH AREA. PERSONS IN THE WATCH AREA SHOULD BE PREPARED TO TAKE SHELTER IF THREATENING WEATHER APPROACHES. LISTEN FOR POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. NICOSIA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 3:56 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben | 34 min |
| May 27, 4:33 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler | 42 min |
| May 27, 5:16 PM EDT | Severe Thunderstorm Warning | BGM | Seneca, Tompkins | 44 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.